Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

On Some Simple Estimates of an Exponent of Regular Variation

Peter Hall
Journal of the Royal Statistical Society. Series B (Methodological)
Vol. 44, No. 1 (1982), pp. 37-42
Published by: Wiley for the Royal Statistical Society
Stable URL: http://www.jstor.org/stable/2984706
Page Count: 6
  • Read Online (Free)
  • Download ($29.00)
  • Subscribe ($19.50)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
On Some Simple Estimates of an Exponent of Regular Variation
Preview not available

Abstract

We present a class of simple estimates of an exponent of regular variation. Unlike those proposed recently by de Haan and Resnick (1980), ours converge at an algebraic rather than a logarithmic rate, and unlike those considered by Teugels (1980), their form does not depend on the unknown exponent.

Page Thumbnails

  • Thumbnail: Page 
[37]
    [37]
  • Thumbnail: Page 
38
    38
  • Thumbnail: Page 
39
    39
  • Thumbnail: Page 
40
    40
  • Thumbnail: Page 
41
    41
  • Thumbnail: Page 
42
    42